MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (sn: (b)(4)) displayed user advisory (ua) 41 (patient temperature sensor failure) error message after a few minutes of active operation" was confirmed based on the archive data review but not confirmed during the functional testing.No device malfunction was observed that could have caused or contributed to the reported ua41 error message.However, improper storage condition of the autopulse system most likely contributed to the occurrence of the ua41.As per the customer, the platform's air vents were not blocked during use, but the storage and shift check conditions are not known.Ambient storage condition (e.G.A fire truck sitting in a hot and humid environment and/or being exposed to direct sunlight for long hours) will increase the internal temperature of the autopulse platform and could cause the occurrence of ua41 error message.During the visual inspection of the returned autopulse platform, no physical damages were observed.The archive data review showed ua41 (patient temperature sensor failure) error message to have occurred around the reported complaint date; thus, confirming the reported complaint.The patient contact surface temperature sensor was outside of the normal range of 45°c during power-on-self-test or during take-up.The autopulse platform passed initial functional testing without any fault or error, and therefore, the reported complaint could not be confirmed.During the functional testing, it was verified that fan (blower) provides cooling for the drive train and other major heat-producing assemblies.Also, the resistance of the temperature sensor was functioning as intended.In addition, the cable connection between the temperature sensor and the power distribution board (pdb) was checked and confirmed that the connection was not loose.Furthermore, the autopulse platform was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error, and therefore, ua41 could not be replicated.Nevertheless, the temperature sensor was replaced as a preventive precautionary measure, as the sensor may have had some intermittent technical problems that could not be directly identified during the functional testing.Awaiting customer's approval for repair.
 
Event or Problem Description
During patient use, the autopulse platform (sn: (b)(4)) displayed user advisory (ua) 41 (patient temperature sensor failure) error message after a few minutes of active operation.As per the user, the platform's air vents were not blocked during use when the ua41 error occurred.Patient's status information was requested, but the customer did not provide a response; therefore, patient's status is unknown.
 
Event or Problem Description
The autopulse platform (sn: (b)(6) was used to resuscitate a patient in cardiac arrest.It is unknown if the cardiac arrest was witnessed, and the cause was unidentified.It is unknown what the duration of the patient's cardiac arrest was before the patient received bystander cpr prior to the use of the autopulse platform.It is unknown for how long the bystander cpr was performed.The autopulse platform performed compressions for 10 minutes, and then, the platform stopped compressions and displayed user advisory (ua) 41 (patient temperature sensor failure) error message.As per the user, the platform's air vents were not blocked during the use of the platform when the ua41 error occurred.The autopulse was re-started, and the error message was cleared.However, after performing a few compressions for an unknown short amount of time, the platform stopped compressions again due to ua41.Use of the platform was discontinued, and bystander cpr was performed by hospital staff for an unknown amount of time.Return of spontaneous circulation (rosc) was not achieved, and the patient was pronounced dead.As per the customer, the autopulse platform interruptions did not contribute to the patient's death.
 
Additional Manufacturer Narrative
B3 (date of event) was updated based on the autopulse archive.B5 (describe event or problem) was updated with additional information received on 06/01/2020.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr in cases of clinical death.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse was intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).In the united states, survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was 10.6% for patients of any age.Of the bystander-witnessed out-of-hospital cardiac arrests in 2011, 31.4% of victims survived to hospital discharge (mozaffarian, circulation, 2016).Death is an expected outcome for ohca.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10094813
Report Number3010617000-2020-00530
Device Sequence Number11614614
Product Code DRM
UDI-Device Identifier00849111001298
UDI-Public00849111001298
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1